• Naproxen

    (na prox' en)

    IMPORTANT WARNING:

    People who take nonsteroidal anti-inflammatory drugs (NSAIDs) (other than aspirin) such as naproxen may have a higher risk of having a heart attack or a stroke than people who do not take these medications. These events may happen without warning and may cause death. This risk may be higher for people who take NSAIDs for a long time. Tell your doctor if you or anyone in your family has or has ever had heart disease, a heart attack, or a stroke, if you smoke, and if you have or have ever had high cholesterol, high blood pressure, or diabetes. Get emergency medical help right away if you experience any of the following symptoms: chest pain, shortness of breath, weakness in one part or side of the body, or slurred speech.
    If you will be undergoing a coronary artery bypass graft (CABG; a type of heart surgery), you should not take naproxen right before or right after the surgery.
    NSAIDs such as naproxen may cause ulcers, bleeding, or holes in the stomach or intestine. These problems may develop at any time during treatment, may happen without warning symptoms, and may cause death. The risk may be higher for people who take NSAIDs for a long time, are older in age, have poor health, or who drink three or more alcoholic drinks per day while taking naproxen. Tell your doctor if you take any of the following medications: anticoagulants (''blood thinners'') such as warfarin (Coumadin); aspirin; other NSAIDs such as ibuprofen (Advil, Motrin) and ketoprofen (Orudis KT, Actron); or oral steroids such as dexamethasone (Decadron, Dexone), methylprednisolone (Medrol), and prednisone (Deltasone). Also tell your doctor if you have or have ever had ulcers, bleeding in your stomach or intestines, or other bleeding disorders. If you experience any of the following symptoms, stop taking naproxen and call your doctor: stomach pain, heartburn, vomit that is bloody or looks like coffee grounds, blood in the stool, or black and tarry stools.
    Keep all appointments with your doctor and the laboratory. Your doctor will monitor your symptoms carefully and will probably order certain tests to check your body's response to naproxen. Be sure to tell your doctor how you are feeling so that your doctor can prescribe the right amount of medication to treat your condition with the lowest risk of serious side effects.
    Your doctor or pharmacist will give you the manufacturer's patient information sheet (Medication Guide) when you begin treatment with prescription naproxen and each time you refill your prescription. Read the information carefully and ask your doctor or pharmacist if you have any questions. You can also visit the Food and Drug Administration (FDA) website ( http://www.fda.gov/Drugs/DrugSafety/ucm085729.htm) or the manufacturer's website to obtain the Medication Guide.

    WHY is this medicine prescribed?

    Prescription naproxen is used to relieve pain, tenderness, swelling, and stiffness caused by osteoarthritis (arthritis caused by a breakdown of the lining of the joints), rheumatoid arthritis (arthritis caused by swelling of the lining of the joints), juvenile arthritis (a form of joint disease in children), and ankylosing spondylitis (arthritis that mainly affects the spine). Prescription naproxen tablets, extended-release tablets, and suspension are also used to relieve shoulder pain caused by bursitis (inflammation of a fluid-filled sac in the shoulder joint), tendinitis (inflammation of the tissue that connects muscle to bone), gouty arthritis (attacks of joint pain caused by a build-up of certain substances in the joints), and pain from other causes, including menstrual pain (pain that happens before or during a menstrual period). Nonprescription naproxen is used to reduce fever and to relieve mild pain from headaches, muscle aches, arthritis, menstrual periods, the common cold, toothaches, and backaches. Naproxen is in a class of medications called NSAIDs. It works by stopping the body's production of a substance that causes pain, fever, and inflammation.

    HOW should this medicine be used?

    Prescription naproxen comes as a regular tablet, an enteric coated tablet (delayed-release tablet), an extended-release (long-acting) tablet, and a suspension (liquid) to take by mouth. The extended-release tablets are usually taken once a day. The tablets, enteric coated tablets, and suspension are usually taken twice a day for arthritis. The tablets and suspension are usually taken every 8 hours for gout, and every 6 to 8 hours as needed for pain. If you are taking naproxen on a regular basis, you should take it at the same time(s) every day.
    Nonprescription naproxen comes as tablet and a gelatin coated tablet to take by mouth. It is usually taken with a full glass of water every 8 to 12 hours as needed. Nonprescription naproxen may be taken with food or milk to prevent nausea.
    Follow the directions on the package or prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take naproxen exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor or written on the package.
    Shake the liquid well before each use to mix the medication evenly. Use the measuring cup provided to measure each dose of the liquid.
    Swallow the enteric coated tablets and extended release tablets whole; do not split, chew, or crush them.
    If you are taking naproxen to relieve the symptoms of arthritis, your symptoms may begin to improve within 1 week. It may take 2 weeks or longer for you to feel the full benefit of the medication.
    Stop taking nonprescription naproxen and call your doctor if your symptoms get worse, you develop new or unexpected symptoms, the part of your body that was painful becomes red or swollen, your pain lasts for more than 10 days, or your fever lasts for more than 3 days.

    Are there OTHER USES for this medicine?

    Naproxen is also sometimes used to treat Paget's disease of bone (a condition in which the bones become abnormally thick, fragile, and misshapen) and Bartter syndrome (a condition in which the body does not absorb enough potassium, causing muscle cramping and weakness and other symptoms). Talk to your doctor about the risks of using this medication for your condition.
    This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.

    What SPECIAL PRECAUTIONS should I follow?

    Before taking naproxen,
    • tell your doctor and pharmacist if you are allergic to naproxen, aspirin or other NSAIDs such as ibuprofen (Advil, Motrin) and ketoprofen (Orudis KT, Actron), any medications for pain or fever, or any other medications.
    • tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention the medications listed in the IMPORTANT WARNING section and any of the following: angiotensin-converting enzyme (ACE) inhibitors such as benazepril (Lotensin), captopril (Capoten), enalapril (Vasotec), fosinopril (Monopril), lisinopril (Prinivil, Zestril), moexipril (Univasc), perindopril (Aceon), quinapril (Accupril), ramipril (Altace), and trandolapril (Mavik); beta blockers such as atenolol (Tenormin), labetalol (Normodyne), metoprolol (Lopressor, Toprol XL), nadolol (Corgard), and propranolol (Inderal); diuretics ('water pills'); lithium (Eskalith, Lithobid), medications for diabetes, methotrexate (Rheumatrex); phenytoin (Dilantin); probenecid (Benemid); and sulfa antibiotics such as sulfisoxazole (Gantrisin) and sulfamethoxazole (in Bactrim, in Septra). If you are taking the enteric coated tablets, also tell your doctor if you are taking antacids or sucralfate (Carafate). Your doctor may need to change the doses of your medication or monitor you more carefully for side effects.
    • do not take nonprescription naproxen with any other medication for pain unless your doctor tells you that you should.
    • tell your doctor if you have been told to follow a low sodium diet and if you have or have ever had any of the conditions mentioned in the IMPORTANT WARNING section or asthma, especially if you also have frequent stuffed or runny nose or nasal polyps (swelling of the inside of the nose); swelling of the hands, arms, feet, ankles, or lower legs; anemia (red blood cells do not bring enough oxygen to all parts of the body); or liver or kidney disease.
    • tell your doctor if you are pregnant, especially if you are in the last few months of your pregnancy, you plan to become pregnant, or you are breast-feeding. If you become pregnant while taking naproxen, call your doctor.
    • talk to your doctor about the risks and benefits of taking naproxen if you are 65 years of age or older. Older adults should usually take lower doses of naproxen for short periods of time because higher doses used regularly may not be more effective and are more likely to cause serious side effects.
    • if you are having surgery, including dental surgery, tell the doctor or dentist that you are taking naproxen.
    • you should know that this medication may make you dizzy, drowsy, or depressed. Do not drive a car or operate machinery until you know how this drug affects you.
    • remember that alcohol can add to the drowsiness caused by this medication.

    What SPECIAL DIETARY instructions should I follow?

    Unless your doctor tells you otherwise, continue your normal diet.

    What should I do IF I FORGET to take a dose?

    Take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

    What SIDE EFFECTS can this medicine cause?

    Naproxen may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
    • constipation
    • diarrhea
    • gas
    • sores in mouth
    • excessive thirst
    • headache
    • dizziness
    • lightheadedness
    • drowsiness
    • difficulty falling asleep or staying asleep
    • burning or tingling in the arms or legs
    • cold symptoms
    • ringing in the ears
    • hearing problems
    Some side effects can be serious. If you experience any of the following symptoms, or those mentioned in the IMPORTANT WARNING section, call your doctor immediately. Do not take any more naproxen until you speak to your doctor:
    • changes in vision
    • feeling that the tablet is stuck in your throat
    • unexplained weight gain
    • sore throat, fever, chills, and other signs of infection
    • blisters
    • rash
    • skin reddening
    • itching
    • hives
    • swelling of the eyes, face, lips, tongue, throat, arms, hands, feet, ankles, or lower legs
    • difficulty breathing or swallowing
    • hoarseness
    • excessive tiredness
    • pain in the upper right part of the stomach
    • nausea
    • loss of appetite
    • yellowing of the skin or eyes
    • flu-like symptoms
    • bruises or purple blotches under the skin
    • pale skin
    • fast heartbeat
    • cloudy, discolored, or bloody urine
    • back pain
    • difficult or painful urination
    Naproxen may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.
    If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program online [at http://www.fda.gov/Safety/MedWatch ] or by phone [1-800-332-1088].

    What should I know about STORAGE and DISPOSAL of this medication?

    Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication.

    What should I do in case of OVERDOSE?

    In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.
    Symptoms of overdose may include the following:
    • dizziness
    • extreme tiredness
    • confusion
    • drowsiness
    • stomach pain
    • heartburn
    • nausea
    • vomiting
    • slow or difficult breathing
    • decreased urination

    What OTHER INFORMATION should I know?

    Before having any laboratory test, tell your doctor and the laboratory personnel that you are taking naproxen.
    If you are taking prescription naproxen, do not let anyone else take your medication. Ask your pharmacist any questions you have about refilling your prescription.
    It is important for you to keep a written list of all of the prescription and nonprescription (over-the-counter) medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

    Brand Names

    • Aleve®
    • Anaprox®
    • Anaprox® DS
    • EC-Naprosyn®
    • Naprelan®
    • Naprosyn®
    • Treximet® (as a combination product containing Naproxen, Sumatriptan)
    • Vimovo® (as a combination product containing Esomeprazole, Naproxen)
    • Also available generically

    Pseudoephedrine

    (soo doe e fed' rin)

    IMPORTANT WARNING:

    FDA Intends to Remove Some Unapproved Cough, Cold, and Allergy Drugs from the Market

    This safety alert does not apply to this medication, but only to some products which contain this medication. In addition, it is important that you know that there is not a problem with most of the products described in this medication monograph. And some drug companies may decide to seek full approval from the FDA so that they can continue marketing their products.
    On March 2, 2011, the Food and Drug Administration (FDA) issued a safety alert about certain unapproved prescription cough, cold, and allergy products containing this drug in combination with other drugs. These products are not currently approved by the FDA for safety, effectiveness, and quality. FDA asked drug companies to stop shipping most of these products for sale in the US within the next 6 months. Although some of these products have been marketed for many years, laws about what a company must prove to FDA for drug product approval have gotten tougher and increased enforcement of these laws is now taking place. The FDA took this action due to concerns about certain potential risks associated with use of these medications. These risks may include:
    • the possibility of improper use in infants and young children
    • potentially risky combinations of ingredients
    • patients receiving too much or too little of the medication because of problems with the way some ''timed-release'' products are made
    If you are concerned that the prescription cough, cold, and allergy medication you are taking is not approved by the FDA, you should talk to your doctor or pharmacist. If the medication you are taking is not approved, your doctor can prescribe another prescription medication or your doctor or pharmacist can suggest an over-the-counter (OTC) cough, cold, and allergy product for your condition. There are many safe and effective alternative approved products that can be taken instead. Your doctor probably prescribed the medicine without knowing that FDA had not approved it. This is because it has been so difficult for doctors and pharmacists to find out that these products are unapproved. For additional information:

    WHY is this medicine prescribed?

    Pseudoephedrine is used to relieve nasal congestion caused by colds, allergies, and hay fever. It is also used to temporarily relieve sinus congestion and pressure. Pseudoephedrine will relieve symptoms but will not treat the cause of the symptoms or speed recovery. Pseudoephedrine is in a class of medications called nasal decongestants. It works by causing narrowing of the blood vessels in the nasal passages.

    HOW should this medicine be used?

    Pseudoephedrine comes as a regular tablet, a 12-hour extended-release (long-acting) tablet, a 24-hour extended-release tablet, and a solution (liquid) to be taken by mouth. The regular tablets and liquid are usually taken every 4 to 6 hours. The 12-hour extended-release tablets usually are taken every 12 hours, and you should not take more than two doses in a 24-hour period. The 24-hour extended-release tablets usually are taken once a day, and you should not take more than one dose in a 24-hour period. To help prevent trouble sleeping, take the last dose of the day several hours before bedtime. Follow the directions on the package label or on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take pseudoephedrine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor or directed on the label.
    Pseudoephedrine comes alone and in combination with other medications. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using 2 or more products at the same time. These products may contain the same active ingredient(s) and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.
    Nonprescription cough and cold combination products, including products that contain pseudoephedrine, can cause serious side effects or death in young children. Do not give other nonprescription pseudoephedrine products to children younger than 4 years of age. If you give these products to children 4-11 years of age, use caution and follow the package directions carefully. Do not give pseudoephedrine extended-release tablets to children younger than 12 years of age.
    If you are giving pseudoephedrine or a combination product that contains pseudoephedrine to a child, read the package label carefully to be sure that it is the right product for a child of that age. Do not give pseudoephedrine products that are made for adults to children.
    Before you give a pseudoephedrine product to a child, check the package label to find out how much medication the child should receive. Give the dose that matches the child's age on the chart. Ask the child's doctor if you don't know how much medication to give the child.
    If you are taking the liquid, do not use a household spoon to measure your dose. Use the measuring spoon or cup that came with the medication or use a spoon made especially for measuring medication.
    If your symptoms do not get better within 7 days or if you have a fever, stop taking pseudoephedrine and call your doctor.
    Swallow the extended-release tablets whole; do not break, crush, or chew them.

    Are there OTHER USES for this medicine?

    This medication is also sometimes used to prevent ear pain and blockage caused by pressure changes during air travel or underwater diving. Talk to your doctor or pharmacist for more information.
    This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.

    What SPECIAL PRECAUTIONS should I follow?

    Before taking pseudoephedrine,
    • tell your doctor and pharmacist if you are allergic to pseudoephedrine, any other medications, or any of the inactive ingredients in the pseudoephedrine product you plan to take. Check the package label for a list of the ingredients.
    • do not take pseudoephedrine if you are taking a monoamine oxidase (MAO) inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), selegiline (Eldepryl, Emsam, Zelapar), and tranylcypromine (Parnate), or if you have stopped taking one of these medications within the past 2 weeks.
    • tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention medications for diet or appetite control, asthma, colds, or high blood pressure.
    • tell your doctor if you have or have ever had high blood pressure, glaucoma (a condition in which increased pressure in the eye can lead to gradual loss of vision), diabetes, difficulty urinating (due to an enlarged prostate gland), or thyroid or heart disease. If you plan to take the 24-hour extended-release tablets, tell your doctor if you have had a narrowing or blockage of your digestive system.
    • tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking pseudoephedrine, call your doctor.
    • if you are having surgery, including dental surgery, tell the doctor or dentist that you are taking pseudoephedrine.

    What SPECIAL DIETARY instructions should I follow?

    Foods and drinks that contain large amounts of caffeine can make the side effects of pseudoephedrine worse.

    What should I do IF I FORGET to take a dose?

    This medication is usually taken as needed. If your doctor has told you to take pseudoephedrine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

    What SIDE EFFECTS can this medicine cause?

    Pseudoephedrine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
    • restlessness
    • nausea
    • vomiting
    • weakness
    • headache
    Some side effects can be serious. If you experience any of the following symptoms, call your doctor immediately:
    • nervousness
    • dizziness
    • difficulty sleeping
    • stomach pain
    • difficulty breathing
    • fast, pounding, or irregular heartbeat
    Pseudoephedrine may cause other side effects. Call your doctor if you have any unusual problems while you are taking this medication.
    If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program online [at http://www.fda.gov/Safety/MedWatch ] or by phone [1-800-332-1088].

    What should I know about STORAGE and DISPOSAL of this medication?

    Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication.

    What should I do in case of OVERDOSE?

    In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.

    What OTHER INFORMATION should I know?

    If you are taking the 24-hour extended-release tablets, you may notice something that looks like a tablet in your stool. This is just the empty tablet shell, and this does not mean that you did not get your complete dose of medication.
    Ask your pharmacist any questions you have about pseudoephedrine.
    It is important for you to keep a written list of all of the prescription and nonprescription (over-the-counter) medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

    Brand Names

    • Afrinol®[¶]
    • Cenafed®[¶]
    • Children's Sudafed Nasal Decongestant®
    • Congestaclear®[¶]
    • Efidac®[¶]
    • Myfedrine®[¶]
    • Pseudocot®[¶]
    • Ridafed®[¶]
    • Silfedrine®
    • Sudafed 12/24 Hour®
    • Sudafed Congestion®
    • Sudodrin®[¶]
    • SudoGest®
    • Sudrine®[¶]
    • Superfed®[¶]
    • Suphedrin®
    • AccuHist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Advil Allergy Sinus® (as a combination product containing Chlorpheniramine, Ibuprofen, Pseudoephedrine)
    • Advil Cold and Sinus® (as a combination product containing Ibuprofen, Pseudoephedrine)
    • Alavert Allergy and Sinus D-12® (as a combination product containing Loratadine, Pseudoephedrine)
    • Aldex GS® (as a combination product containing Guaifenesin, Pseudoephedrine)
    • Aldex GS DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)
    • Aleve-D Sinus and Cold® (as a combination product containing Naproxen, Pseudoephedrine)
    • Allergy Relief D® (as a combination product containing Cetirizine, Pseudoephedrine)
    • Ambifed® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Ambifed DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Biodec DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
    • BP 8® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Brofed® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Bromdex® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
    • Bromfed® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Bromfed DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Bromhist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Bromphenex DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Bromuphed® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Bromuphed PD® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Brotapp® (as a combination product containing Brompheniramine, Pseudoephedrine)
    • Brotapp-DM Cold and Cough® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Brovex PSB® (as a combination product containing Brompheniramine, Pseudoephedrine)
    • Brovex PSB DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Brovex SR® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Carbofed DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
    • Certuss-D® (as a combination product containing Chlophedianol, Guaifenesin, Pseudoephedrine)
    • Cetiri-D® (as a combination product containing Cetirizine, Pseudoephedrine)
    • Children's Advil Cold® (as a combination product containing Ibuprofen, Pseudoephedrine)
    • Children's Motrin Cold® (as a combination product containing Ibuprofen, Pseudoephedrine)
    • Chlorfed A SR® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Clarinex-D® (as a combination product containing Desloratadine, Pseudoephedrine)
    • Claritin-D® (as a combination product containing Loratadine, Pseudoephedrine)
    • Coldamine® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Coldmist DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Coldmist LA® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Colfed A® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Corzall® (as a combination product containing Carbetapentane, Pseudoephedrine)[§]
    • Dallergy PSE® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Deconamine® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Deconomed SR® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Defen LA® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Dimetane DX® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Drixoral® (as a combination product containing Dexbrompheniramine, Pseudoephedrine)
    • Drymax® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Dynahist ER® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • EndaCof-DC® (as a combination product containing Codeine, Pseudoephedrine)
    • EndaCof-PD® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
    • Entex PSE® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Exall D® (as a combination product containing Carbetapentane, Guaifenesin, Pseudoephedrine)[§]
    • ExeFen DMX® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)
    • ExeFen IR® (as a combination product containing Guaifenesin, Pseudoephedrine)
    • Guaidex TR® (as a combination product containing Chlorpheniramine, Dextromethorphan, Guaifenesin, Methscopolamine, Pseudoephedrine)[§]
    • Hexafed® (as a combination product containing Dexchlorpheniramine, Pseudoephedrine)[§]
    • Histacol DM® (as a combination product containing Brompheniramine, Guaifenesin, Dexchlorpheniramine, Pseudoephedrine)[§]
    • Histex® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Lodrane® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • LoHist-D® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • LoHist-PD® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • LoHist-PSB® (as a combination product containing Brompheniramine, Pseudoephedrine)
    • LoHist-PSB-DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
    • Lortuss DM® (as a combination product containing Dextromethorphan, Doxylamine, Pseudoephedrine)
    • Lortuss EX® (as a combination product containing Codeine, Guaifenesin, Pseudoephedrine)
    • Lortuss LQ® (as a combination product containing Doxylamine, Pseudoephedrine)
    • Medent DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Medent LD® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Mintex® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Mucinex D® (as a combination product containing Guaifenesin, Pseudoephedrine)
    • Myphetane Dx® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
    • Nalex® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Nasatab LA® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Neutrahist® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Notuss-NXD® (as a combination product containing Chlorcyclizine, Codeine, Pseudoephedrine)[§]
    • Pediahist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Polyvent® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Pseudodine® (as a combination product containing Pseudoephedrine, Triprolidine)
    • Relcof PSE® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Respa 1st® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Respaire® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Respivent D® (as a combination product containing Chlorpheniramine, Methscopolamine, Pseudoephedrine)[§]
    • Rezira® (as a combination product containing Hydrocodone, Pseudoephedrine)
    • Rondamine DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
    • Rondec® (as a combination product containing Brompheniramine, Pseudoephedrine)[§]
    • Rondec DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
    • Ru-Tuss DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Semprex-D® (as a combination product containing Acrivastine, Pseudoephedrine)
    • Suclor® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Sudafed 12 Hour Pressure/Pain® (as a combination product containing Naproxen, Pseudoephedrine)
    • Sudafed Triple Action® (as a combination product containing Acetaminophen, Guaifenesin, Pseudoephedrine)
    • Sudahist® (as a combination product containing Chlorpheniramine, Pseudoephedrine)[§]
    • Sudatex DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Sudatrate® (as a combination product containing Methscopolamine, Pseudoephedrine)[§]
    • Tekral® (as a combination product containing Diphenhydramine, Pseudoephedrine)[§]
    • Tenar DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Tenar PSE® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Theraflu Max-D Severe Cold and Flu® (as a combination product containing Acetaminophen, Dextromethorphan, Guaifenesin, Pseudoephedrine)
    • Touro CC® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Touro LA® (as a combination product containing Guaifenesin, Pseudoephedrine)[§]
    • Triacin® (as a combination product containing Pseudoephedrine, Triprolidine)
    • Trikof D® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Trispec PSE® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Tussafed LA® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Tylenol Sinus Severe Congestion Daytime® (as a combination product containing Acetaminophen, Guaifenesin, Pseudoephedrine)
    • Vanacof® (as a combination product containing Chlophedianol, Dexchlorpheniramine, Pseudoephedrine)
    • Vanacof DX® (as a combination product containing Chlophedianol, Guaifenesin, Pseudoephedrine)
    • Viravan P® (as a combination product containing Pseudoephedrine, Pyrilamine)[§]
    • Viravan PDM® (as a combination product containing Dextromethorphan, Pseudoephedrine, Pyrilamine)[§]
    • Z-Cof DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
    • Zodryl DEC® (as a combination product containing Codeine, Guaifenesin, Pseudoephedrine)
    • Zutripro® (as a combination product containing Chlorpheniramine, Hydrocodone, Pseudoephedrine)
    • Zymine DRX® (as a combination product containing Pseudoephedrine, Triprolidine)[§]
    • Zyrtec-D® (as a combination product containing Cetirizine, Pseudoephedrine)
    • Also available generically
    § These products are not currently approved by the FDA for safety, effectiveness, and quality. Federal law generally requires that prescription drugs in the U.S. be shown to be both safe and effective prior to marketing. Please see the FDA website for more information on unapproved drugs ( http://www.fda.gov/AboutFDA/Transparency/Basics/ucm213030.htm) and the approval process ( http://www.fda.gov/Drugs/ResourcesForYou/Consumers/ucm054420.htm).
    These branded products are no longer on the market and only generic alternatives are available.
  • Join WellZones today.

    Make a Change For LifeLearn more

    Wellmont LiveWell is creating a new tradition of wellness in the mountains by providing individuals with tools and encouragement to live healthier lifestyles.

  • HeartSHAPE Spotlight

    At risk for a heart attack? Learn more

    Fight heart disease early and prevent heart attacks with HeartSHAPE® - a painless, non-invasive test that takes pictures of your heart to scan for early-stage coronary disease.

  • Calories and Energy Needs

    Calorie NeedsLearn more

    How many calories do you need to eat each day to maintain your weight and fuel your physical activity? Enter a few of your stats into this calculator to find out.

  • Ideal Body Weight

    Ideal Body WeightLearn more

    Using body mass index as a reference, this calculator determines your ideal body weight range. All you need to do is enter your height.

  • Body Mass Index

    Body Mass IndexLearn more

    This tool considers your height and weight to assess your weight status.


  • Can we help answer your questions?

    Wellmont Nurse Connection is your resource for valuable health information any time, 24 hours a day, seven days a week. Speak to a Nurse any time, day or night, at (423) 723-6877 or toll-free at 1-877-230-NURSE.